This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
I was diagnosed with prostate cancer 6 years ago with PSA 4.5 and Gleason Score 3+3=6. I elected to have proton treatment at University of Florida Proton Therapy Institute in Jacksonville, FL. The treatment was successful with my PSA currently reading 0.03 for years. Recently I noticed blood in my urine and burning when urinating. The urologist said I had calcified stones in my urethra. I had a cystoscopy to remove the stones by pushing them into my bladder for removal by the scope. The process stretched my sphincter such that I now experience urinary leakage. I did not have urinary leakage prior to the cystoscopy. I am currently doing kegel exercises with therapist assistance in attempt to regain use of my sphincter to prevent the leakage.
The Proton Center Doctors tell me they have never heard of calcification following Proton Treatment. My urologist says it was caused by the Proton Treatments. I can find nothing on the subject on the internet.
So my question to others is whether they have ever experienced this calcification or heard of others experiencing calcification following Proton treatment for prostate cancer.
I had proton treatments 1 year ago. Since then I have experienced some tightness and aches in my hips. The proton doctor thought it was unrelated to the proton treatments. My GP felt it was inflammation due to the treatments and prescribed some anti inflammation pills. It addressed the problem. My feeling is the proton people are invested in the fact that proton doesn't have side effects, and it is very important to get other, less invested opinions. On the positive side my PSA has dropped from 8.4 to .9!